MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7770828
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion (tlif) at l5/s1 due to disc herniation.Intra-op, during implantation, the peek portion of the cage broke off.No patient symptoms or complication were reported as result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual optical microscopic visual review of the implant confirmed both ¿ears¿ of the top section ((b)(4)) component are broken off and not returned for analysis.Microscopic examination of the top component identified material deformation, suggesting physical obstruction during attempted implantation which prevented full insertion into the vertebral disc space.Visual, optical and microscopic examination of the front-facing tab on the -03 peek top component did not identify witness marks or deformation.The above observations are consistent with partial opening of implant prior to insertion and/or insufficient disc space preparation/distraction, resulting in subsequent implant fracture due to overload during attempted implantation.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7909154
Report Number1030489-2018-01290
Device Sequence Number1399856
Product Code MAX
UDI-Device Identifier00643169430648
UDI-Public00643169430648
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Catalogue Number7770828
Device Lot Number0567842W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1